MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE AUTOSAMPLER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE AUTOSAMPLER
Model Number ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE AUTOSAMPLER
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted siemens customer care center and reported that they observed a difference between the basophil/lobularity white blood cell count (wbcb) and peroxidase channel white blood cell count (wbcp) results on the advia 2120i hematology system with single aspirate autosampler with sn (b)(4).When the sample was rerun on the advia 2120i hematology system with single aspirate autosampler with sn (b)(4) and the advia 2120i hematology system with single aspirate autosampler with sn (b)(4), similar results were obtained.Based on the "advia 120 / 2120 / 2120i hematology systems operator's guide", results are flagged with "comparison error wbcb/wbcp (wbc-ce, wc)" when "the difference in the wbc counts obtained from the baso and perox channels exceeds a preset limit.Isolated instances of this flag are usually sample related." siemens further investigated the event and determined that the systems and reagents were performing according to specifications as quality controls and other patient samples were recovering acceptably.Siemens determined that a sample integrity issue or other pre-analytical variables contributed to the discordant results.The systems are performing according to specifications.No further evaluation of these devices is required.Mdr 2432235-2018-00247_s1 and mdr 2432235-2018-00248_s1 were filed for the same event.
 
Event or Problem Description
The customer reported that flagged, discordant basophil/lobularity white blood cell count (wbcb) and differentials results were obtained on a patient sample on the advia 2120i hematology system with single aspirate autosampler with serial number (sn) (b)(4).A difference between the peroxidase channel white blood cell count (wbcp) result and wbcb result was observed.The customer reported that the wbcp result was correct and corresponded with the result obtained using the blood film.The discordant results were not reported to the physician(s).The customer alleged that the sample was rerun on the advia 2120i hematology system with single aspirate autosampler with sn (b)(4) and the advia 2120i hematology system with single aspirate autosampler with sn (b)(4), resulting similarly.It is unknown if other results in the complete blood count (cbc) were discordant and the repeat results were not provided by the customer.There are no known reports of patient intervention or adverse health consequences due to the discordant results obtained on the patient sample.

Brand Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE AUTOSAMPLER
Common Device Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE AUTOSAMPLER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
MDR Report Key7649962
Report Number2432235-2018-00278
Device Sequence Number2482457
Product Code GKZ
UDI-Device Identifier00630414581965
UDI-Public00630414581965
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K162977
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE AUTOSAMPLER
Device Catalogue Number10488923
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2018
Initial Report FDA Received Date06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR